Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 6, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Mar 31, 2025, 1:59 AM MST for 6 counties in Arizona. It took effect at Apr 1, 2025, 1:00 PM MST. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2025, 1:59 AM MST (08:59 UTC)
- In effect from
- Apr 1, 2025, 1:00 PM MST
- Expired
- Apr 1, 2025, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 1:05 PM MST | DUST STORM | 26 E Willcox, AZ | Car crash reported on I-10 eastbound at mile post 373. |
| Apr 1, 1:05 PM MST | DUST STORM | 26 E Willcox, AZ | Corrects previous dust storm report from 26 E Willcox. Car crash reported on I-10 eastbound at mile post 373. Westbound lanes closed from Bowie to Lordsburg, NM. |
| Apr 1, 1:20 PM MST | DUST STORM | 28 E Willcox, AZ | Olga AZDOT weather station recorded visibilities below a half mile from 1pm to 140pm MST. Minimum visibility of 0.21 mi reached at 120 pm. |
| Apr 1, 2:24 PM MST | DUST STORM | 12 Ne Willcox, AZ | Corrects previous dust storm report from 12 NE Willcox. The eastbound lanes of Interstate 10 near Wilcox are closed due to blowing dust. |
| Apr 1, 2:24 PM MST | DUST STORM | 12 Ne Willcox, AZ | The westbound lanes of Interstate 10 near Wilcox are closed due to blowing dust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4450 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
218 WWUS85 KTWC 310859 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 159 AM MST Mon Mar 31 2025 AZZ150>152-312300- /O.UPG.KTWC.FW.A.0004.250401T2000Z-250402T0300Z/ /O.NEW.KTWC.FW.W.0006.250401T2000Z-250402T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 159 AM MST Mon Mar 31 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MST TUESDAY FOR STRONG AND GUSTY WEST WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, AND 152... The National Weather Service in Tucson has issued a Red Flag Warning for strong and gusty winds, low relative humidity, and high fire danger, which is in effect from 1 PM to 8 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 150, 151 and 152. This includes locations below 5000 feet in Cochise, Graham, Greenlee, Santa Cruz, Central and Eastern Pima and Southeast Pinal counties. * TIMING...From 1 PM to 8 PM MST Tuesday. * WINDS...West 20 to 30 mph with gusts 45-50 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
899 WWUS85 KTWC 312025 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 125 PM MST Mon Mar 31 2025 AZZ150>152-011230- /O.CON.KTWC.FW.W.0006.250401T2000Z-250402T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 125 PM MST Mon Mar 31 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MST TUESDAY FOR STRONG AND GUSTY WEST WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, AND 152... * AFFECTED AREA...Fire Weather Zones 150, 151 and 152. * TIMING...From 1 PM to 8 PM MST Tuesday. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
818 WWUS85 KTWC 010819 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 119 AM MST Tue Apr 1 2025 AZZ150>152-020300- /O.CON.KTWC.FW.W.0006.250401T2000Z-250402T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 119 AM MST Tue Apr 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WEST WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, AND 152... * AFFECTED AREA...Fire Weather Zones 150, 151 and 152. This includes locations below 5000 feet in Cochise, Graham, Greenlee, Santa Cruz, Central Pima, Eastern Pima and Southeast Pinal counties. * TIMING...From 1 PM this afternoon to 8 PM MST this evening. * WINDS...West 20 to 30 mph with gusts 45-50 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
020 WWUS85 KTWC 012040 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 140 PM MST Tue Apr 1 2025 AZZ150>152-020300- /O.CON.KTWC.FW.W.0006.000000T0000Z-250402T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 140 PM MST Tue Apr 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WEST WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, AND 152... * AFFECTED AREA...Fire Weather Zones 150, 151 and 152. * TIMING...Now through 8 PM MST this evening. * WINDS...West 20 to 30 mph with gusts 45-50 mph. * RELATIVE HUMIDITY...12 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
968 WWUS85 KTWC 020257 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 757 PM MST Tue Apr 1 2025 AZZ150>152-020400- /O.EXP.KTWC.FW.W.0006.000000T0000Z-250402T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 757 PM MST Tue Apr 1 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, AND 152... Wind speeds are diminishing and relative humidity is increasing, thus the Red Flag Warning will be allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 30, 3:04 PM MST, 10 hours 55 minutes earlier.
Area forecast discussion, Mar 30, 3:04 PM MST, 10 hours 55 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 304 PM MST Sun Mar 30 2025 .SYNOPSIS...Dry weather with near to slightly above normal temperatures through Tuesday. A series of dry weather systems will bring breezy west to southwest winds Tuesday, with localized critical fire weather conditions and blowing dust south and east of Tucson. A weather system will bring cooler temperatures midweek onward and low precipitation chances late in the week. && .DISCUSSION...High cirrus and the current breezy afternoon winds are thanks to the dry shortwave that is passing to the north of the area. So far the highest gusts has been along the Arizona/New Mexico border along I-10. So far, there has been a bit of blowing dust, but no widespread decreases in visibility thus far. After this shortwave passes, we get into a zonal flow then longwave trough pattern. The next change comes Tuesday when a low pressure system drops into the area from the Pacific Northwest. The jet streak and associated vorticity continues to look like stronger west winds of 20-35 mph with gusts up to 45 mph (strongest winds along the Arizona/New Mexico border) Tuesday afternoon and evening. This system looks unimpressive in the precipitation front with only a 10-15% chance in the White mounatins. With the combination of the low RHs, increased winds, and high fire danger, a Fire Weather Watch has been issued for Tuesday afternoon and evening. With the increased winds, blowing dust is possible especially in the problem areas like I-10 near the Willcox Playa and I-10 near Picacho Peak. The longwave trough continues to stick around the area through Thursday then a shortwave trough drops lower Friday into Saturday. The confidence in exact timing and depth of these systems are still low, but the main impacts that can be cooler morning lows in the valleys of Cochise County on Wednesday and Thursday mornings and increased afternoon wind and slight chances (20-30%) for precipitation Friday and Saturday. && .AVIATION...Valid through 01/00Z. SCT to occasionally BKN 12-20k ft AGL through the forecast period. Sfc westerly winds at 10-20 kts with gusts 25-30 kts (highest gusts near KDUG) thru 31/03Z, then again from 31/21Z thru the end of the period. Otherwise sfc winds follow diurnal trends and remain under 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warm afternoon temperatures across Southeast Arizona through Tuesday, generally around to slightly warmer than normal. Afternoon relative humidity values in the single digits to lower teens. A round of gusty west winds 20-35 mph with gusts up to 45 mph is expected Tuesday afternoon and evening (strongest winds along the Arizona/New Mexico border), with elevated areas of critical fire weather conditions possible. A Fire Weather Watch has been issued for the valleys Tucson eastward from 1 PM to 8 PM Tuesday. Thereafter, breezy conditions each day with a slight chance of light showers late in the upcoming week. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for AZZ150>152. && Tetrault Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:00 AM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 42 hr |
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.